MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP
Model Number ADVIA CENTAUR XP
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc) and reported that a falsely elevated total human chorionic gonadotropin (thcg) result was obtained on a patient sample on an advia centaur xp instrument.The quality control (qc) and calibration were acceptable on the day of the event.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During this visit, the cse replaced photo multiplier tube (pmt) of the luminometer.Furthermore, the cse performed the dark tests with and without cuvettes.The cse determined that the parameters of the dark tests were as expected.The cse performed the calibration, qc and a routine check for all tests, which passed.The cse returned to the customer¿s site and identified a leak in the wash manifold.The cse subsequently replaced the connector fitting and performed a visual protocol to verify acceptable wash performance.A precision study was also performed on qc, which recovered acceptably.The cause of the erroneous result is unknown.The instrument is performing according to the specification.No further evaluation is needed.
 
Event or Problem Description
A falsely elevated total human chorionic gonadotropin (thcg) result was obtained on a patient sample on an advia centaur xp instrument.The erroneous result was reported to the physician(s), who questioned the result.Two days later, the sample was repeated on the initial advia centaur xp instrument.The repeat result was lower than the erroneous result.The patient was redrawn and the new sample was processed on the initial instrument, and the result correlated with the repeat result.The result from the new sample was reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely elevated thcg result.

Brand Name
ADVIA CENTAUR XP
Common Device Name
ADVIA CENTAUR XP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LIMITED
chapel lane, swords, co,
registration number: 8020888
dublin
EI  
Manufacturer Contact
christina lam
511 benedict ave.
tarrytown, NY 10591
9142550090
MDR Report Key17510092
Report Number2432235-2023-00233
Device Sequence Number15435747
Product Code JJE
UDI-Device Identifier00630414573564
UDI-Public00630414573564
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K041133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Device Catalogue Number10364455
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2023
Initial Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age19 YR
Patient SexFemale